MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. MULTIPOLAR SHELL 46 MM O.D; PROSTHETIC, HIP

ZIMMER MANUFACTURING B.V. MULTIPOLAR SHELL 46 MM O.D; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when assembling the final shell and liner with the metal head, there was a defect in the liner.The metal head was pushed into the liner with a little difficulty.It was unable to be inserted by hand and had some damage when trying to snap in.30 minutes were spent trying to assemble the device.Everything was snapped into the patient after malleting really hard which may have damaged the mechanisms inside.The metal head was not running as freely as it should be.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: 00500104428 item name liner 28 mm i.D.For use with 44/45/46 mm o.D.Shells lot # 65537646.802202801 item name femoral head 12/14 taper 28 mm diameter -3.5 neck length lot # 3107839.G2: foreign: malaysia.The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified the head, liner, and shell did not fully assemble properly.The video further shows that the devices were not assembling properly by hand.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.This complaint was confirmed based on the provided pictures and video of the assembly issue.A definitive root cause cannot be determined for the assembly issue.It was indicated that the devices were likely damaged after hitting the devices very hard but implanted anyway.Per surgical technique, the only time this construct should be impacted is if the construct is assembled together on the back table and needs to be impacted onto the stem.Otherwise, the devices should just snap together and an impactor is not indicated for use for assembly.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
MULTIPOLAR SHELL 46 MM O.D
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19629412
Report Number0002648920-2024-00208
Device Sequence Number12536019
Product Code KWY
UDI-Device Identifier00889024115347
UDI-Public(01)00889024115347(17)330117(10)65761501
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K833991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00500104600
Device Lot Number65761501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose